MAUDE Adverse Event Report: MEDTRONIC DOMINICANA NIM® PROBE; STIMULATOR, NERVE

MEDTRONIC DOMINICANA NIM® PROBE; STIMULATOR, NERVE
Model Number 8225101
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the during subtotal thyroidectomy, when the doctor used the probe to detect nerve, he found that the probe has no function.Current stim return shows "0", indicating that current is not being delivered.The doctor checked the electrode check and fuse is normal, so the doctor thought the problem is probe.Finally, the doctor changed a new probe to complete the surgery.No patient impact.
 
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.H3: product analysis found visually, the product was returned in an open pouch in a zip lock bag.There was a contamination on the handle and the coated prass probe.There were traces of striations and scratches on the proximal end of the probe.Electrically, the resistance of the entire assembly shall be less than 0.3 ohms and measured 0.3 ohms (within specification).Functionally, the probe was securely seated into the handle and connected to nim system.The probe was stimulated at 1ma current and 100 v threshold.When stimulating the probe, the system constantly returned 0.99 ma and a waveform over 207 v resulting in device being functional.In the returned condition, there was no out of specification condition that was related to the complaint (due to physical damage).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NIM® PROBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key21526498
Report Number9612501-2025-00653
Device Sequence Number9560399
Product Code ETN
UDI-Device Identifier00763000040710
UDI-Public00763000040710
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K934426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8225101
Device Catalogue Number8225101
Device Lot Number0221993299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2022
Initial Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale